Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Barium X-ray shows thickening in jejunal loops. Have abdominal pain, diarrhea, constipation, fatigue, weakness, back pain. Help

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 140 Questions
Hi There.
I recently had a barium xray of esophagus, stomach, and small intestines. My results came back showing thickening in the jejunal loops. I believe I heard the nurse say there was thickening in my duodenum, as well. The main point of her phone call was to schedule an upper endoscopy so the details other than that, I don't remember 100%. She did not give much info other than I needed an upper endoscopy, which is scheduled. I am concerned about this finding. I do have abdominal pain on my right side, as well as below my sternum. I do have intermittent diarrhea/constipation. I have fatigue, weakness, back pain/tenderness, weight loss. Any kind of clue as to what the thickening in the jejunal loops could be? Thank you!
Posted Wed, 14 Aug 2013 in Abdominal Pain
Answered by Dr. Dinesh Kumar Singal 16 minutes later
Dear XXXX,

Thanks for contacting Healthcare Magic.

Thickening of duodenum and jejunum can be due to many causes like infections, inflammatory, infiltrative, congestive or neoplastic. But you should not get worried. Certainly next step in evaluation has to be an upper GI endoscopy and a biopsy from the thickened folds. Without an endoscopy and a biopsy nothing can be said with certainty.

Wishing you all the best.

Please let me know if you have any other queries.

Dr Dinesh Singal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor